MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a hernia post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of hernia as possibly related to the study device and causally related to the procedure and not recovered/ not resolved.However, based on the information provided the degree to which the phasix mesh used to treat the patient, may have caused, or contributed to the patient's postoperative course is unknown.Review of the manufacturing records shows the product was manufactured to specification.This mdr is submitted to document the hernia occurrence on (b)(6) 2025.Mdr 1213643-2024-00017 was previously submitted to document the postoperative surgical site infection.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(4): the subject patient underwent an open exploratory primary laparotomy with concomitant procedures hysterectomy, oophorectomy, left salpingectomy and right salpingo-oophorectomy on (b)(6) 2023, during which a bard/davol phasix mesh was trimmed, placed in onlay fashion and secured in place.The midline fascia was completely closed with slow absorbing monofilament 1 pds sutures.A 3cm overlap in all directions was achieved.Skin closure was achieved by running stitch with long term absorbable sutures.The subject patient was discharged from the hospital on (b)(6) 2023.On (b)(6) 2023, the subject patient was diagnosed with superficial surgical site infection and required medication.(note the ssi resolved on 01-feb-2024 and was reported to the fda reference (b)(4).On (b)(6) 2025, the subject patient was diagnosed with a hernia occurrence through ct scan.As reported, the adverse event (hernia) has been assessed per clinician as possibly related to the study device with a causal relationship to the procedure and not recovered/ not resolved.The severity has been assessed as mild.The reported ae does not meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24376757
Report Number1213643-2026-00160
Device Sequence Number5676086
Product Code OOD
UDI-Device Identifier00801741107634
UDI-Public(01)00801741107634(17)231128(10)HUFZ1071
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue Number1192040
Device Lot NumberHUFZ1071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexFemale
Patient Weight161 KG